MAUDE Adverse Event Report: PENUMBRA, INC. PENUMBRA ENGINE CANISTER; NRY

PENUMBRA, INC. PENUMBRA ENGINE CANISTER; NRY
Model Number PAPS3-A
Medical Device Problem Code Suction Problem (2170)
Health Effect - Clinical Codes No Consequences Or Impact To Patient (2199); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/13/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device has been returned and the investigation results are pending.A follow up mdr will be submitted upon completion of the device investigation.
 
Event or Problem Description
The patient was undergoing a thrombectomy procedure in the internal carotid artery (ica) using a penumbra engine canister (canister), penumbra engine (engine), and aspiration tubing (tubing).During the procedure, the physician turned on the engine and noticed only three indicator lights would illuminate on the engine.Therefore, the physician removed the tubing from the canister and blocked the port on the canister by hand to have all four lights illuminated on the engine.It was also reported that the physician reattached the tubing back on the canister; however, all four indicator lights on the engine would not illuminate.Therefore, the canister and engine were removed.The procedure was completed using manual aspiration with a syringe.There was no report of an adverse effect to the patient.
 
Additional Manufacturer Narrative
Evaluation of the returned canister revealed an undamaged and functional device.During functional testing, the canister was seated onto a demonstration engine and was able to produce a vacuum pressure within specification.All four vacuum indicator lights on the engine illuminated.Evaluation of the returned tubing revealed an undamaged and functional device.During functional testing, the tubing was connected to the returned canister and a demonstration engine, and the tubing functioned properly.All four vacuum indicator lights on the engine illuminated.Evaluation of the returned ace68 revealed an undamaged and functional device.During functional testing, the ace68 was tested with the returned tubing, the returned canister, and a demonstration engine, and the ace68 functioned properly.All four vacuum indicator lights on the engine illuminated.Water was aspirated through the ace68 and the returned tubing without an issue.Penumbra canisters are 100% visually inspected and functionally tested by the supplier.Penumbra catheters and the tubing are inspected during in-process inspection and during quality inspection after manufacturing.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.

Brand Name
PENUMBRA ENGINE CANISTER
Common Device Name
NRY
Manufacturer (Section D)
PENUMBRA, INC.
one penumbra place
alameda CA 94502
MDR Report Key11201393
Report Number3005168196-2021-00121
Device Sequence Number16696904
Product Code NRY
UDI-Device Identifier00814548010007
UDI-Public00814548010007
Combination Product (Y/N)Y
Initial Reporter CountryJA
PMA/510(K) Number
K180008
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor,foreign,health pr
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 12/22/2020
Report Date (Section F) 01/01/2005
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberPAPS3-A
Device Catalogue NumberPAPS3
Device Lot NumberS11613
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/13/2021
Was the Report Sent to FDA? Yes
Date Report to Manufacturer01/10/2005
Initial Date Received by Manufacturer 12/22/2020
Supplement Date Received by Manufacturer01/28/2021
Initial Report FDA Received Date01/20/2021
Supplement Report FDA Received Date02/24/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Date Report Sent to FDA01/01/2005